MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-HX-SS
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil couldn't be released into the hub and the coil couldn't come out.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Ancillary devices include a 7f sheath and echelon microcatheter.Additional information was received that the cause of the resistance was not determined.The coil did not come out of the introducer sheath smoothly.There was no kink/damage observed to the catheter or coil after removal.A continuous saline flush administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box, within a sealed paper pouch, and within an opened axium prime implant coil inner pouch.No microcatheter was returned.Damage location details: the axium prime implant coil was returned without the introducer sheath.The pushwire was found bent at ~16.7cm and bent at ~182.1cm from the proximal end.The axium prime implant coil was found to be broken off and not returned.In addition, the implant coil polypropylene filament was found to be missing from the detach element.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant coil was unable to be tested in-house due to the damaged condition.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in cath.Hub¿ was unable to be confirmed and the root cause was unable to be determined.The axium prime pushwire was returned bent with the implant coil broken off.Advancing the coil against resistance could lead to possible damage, which may lead to resistance.Possible causes for failure are but not limited to damage to the coil due to excessive tightening of rhv, sheathed damaged, sheath not properly seated in hub, catheter hub transition, and incompatible catheter.The customer reported that the devices and any accessory devices were prepared as indicated in the instructions for use (ifu), also noted was ¿during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration¿.The customer also noted that the patient's blood flow was normal, and vessel tortuosity was minimal.The mentioned echelon-14 microcatheter used in the procedure was not returned; therefore, compatibility was only able to be determined.The axium prime implant coil has a labeled minimum inside diameter of 0.0165¿¿0.017¿ with two marker bands, and the echelon -14 has a labeled inner diameter of.017¿ which was found to be compatible with the implant coil.The customer report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed, and the root cause was unable to be dete rmined.The introducer sheath was not returned, and the implant coil was found to be broken off (not returned).Possible causes for resistance are but not limited to: damage during preparation, overtightening of rhv, and improper hubbing technique.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21679364
Report Number2029214-2025-00753
Device Sequence Number7693798
Product Code KRD
UDI-Device Identifier00847536038578
UDI-Public00847536038578
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-HX-SS
Device Catalogue NumberAPB-5-15-HX-SS
Device Lot Number228297399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/24/2025
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown